Identification robust inference in cointegrating regressions

Khalaf, L. & Urga, G. Identification robust inference in cointegrating regressions. Journal of Econometrics, 182(2), pp. 385-396. doi: 10.1016/j.jeconom.2014.06.001

[img] Text - Accepted Version
Restricted to Repository staff only until 19 June 2017.
Available under License : See the attached licence file.

Download (244kB) | Request a copy
[img]
Preview
Text (Creative Commons Attribution-NonCommercial-NoDerivatives 4.0 International Licence) - Other
Download (201kB) | Preview

Abstract

In cointegrating regressions, estimators and test statistics are nuisance parameter dependent. This paper addresses this problem from an identification-robust perspective. Confidence sets for the long-run coefficient (denoted β) are proposed that invert LR-tests against an unrestricted or a cointegration-restricted alternative. For empirically relevant special cases, we provide analytical solutions to the inversion problem. A simulation study, imposing and relaxing strong exogeneity, analyzes our methods relative to standard Maximum Likelihood, Fully Modified and Dynamic OLS, and a stationarity-test based counterpart. In contrast with all the above, proposed methods have good size regardless of the identification status, and good power when β is identified.

Item Type: Article
Additional Information: © 2015, Elsevier. Licensed under the Creative Commons Attribution-NonCommercial-NoDerivatives 4.0 International http://creativecommons.org/licenses/by-nc-nd/4.0/
Uncontrolled Keywords: Cointegration; Weak identification; Bound test; Simulation-based inference
Subjects: H Social Sciences > HB Economic Theory
H Social Sciences > HG Finance
Q Science > QA Mathematics
Divisions: Cass Business School > Faculty of Finance
URI: http://openaccess.city.ac.uk/id/eprint/6974

Actions (login required)

View Item View Item

Downloads

Downloads per month over past year

View more statistics